Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 30, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 30, 2011, 11:34 PM CDT for Childress County, Hall County, Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2011, 11:34 PM CDT (04:34 UTC)
- Expired
- May 31, 2011, 12:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Childress County, TX, Hall County, TX
The radar
The Altus AFB radar (KFDR), 125 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 12:05 AM CDT | HAIL 1.75 | 3 S Tell, TX | MOST OF THE HAIL WAS NICKEL SIZE WITH A FEW GOLF BALL SIZED STONES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5082 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
218
WUUS54 KLUB 310434
SVRLUB
TXC075-191-310530-
/O.NEW.KLUB.SV.W.0030.110531T0434Z-110531T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1134 PM CDT MON MAY 30 2011
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HALL COUNTY IN THE PANHANDLE OF TEXAS.
CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 1230 AM CDT
* AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
WEST OF TELL...OR 16 MILES WEST OF CHILDRESS...AND MOVING NORTHEAST
AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE ESTELLINE AND
CHILDRESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
&&
LAT...LON 3474 10000 3448 10000 3432 10031 3432 10071
3455 10066 3475 10052
TIME...MOT...LOC 0434Z 235DEG 30KT 3444 10050
$$
MCZ1 follow-up statement
848
WWUS54 KLUB 310454
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1154 PM CDT MON MAY 30 2011
TXC075-191-310530-
/O.CON.KLUB.SV.W.0030.000000T0000Z-110531T0530Z/
HALL TX-CHILDRESS TX-
1154 PM CDT MON MAY 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHILDRESS AND
EASTERN HALL COUNTIES UNTIL 1230 AM CDT...
AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS EXTENDED FROM 9 MILES SOUTHEAST OF MEMPHIS TO NORTHFIELD AND
WERE MOVING NORTHEAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3432 10071 3475 10052 3474 10000 3448 10000
3432 10031
TIME...MOT...LOC 0453Z 214DEG 30KT 3467 10040 3436 10049
$$
MCZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 8:23 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, May 30, 8:23 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 823 PM CDT MON MAY 30 2011 .UPDATE... FORECAST PRODUCTS WERE UPDATED TO ACCOUNT FOR GRADUALLY LOWERING WIND SPEEDS THIS EVENING. RED FLAG WARNING AND WIND ADVISORY HIGH-LITES WERE ALLOWED TO EXPIRE. EVENING GUIDANCE PACKAGE NOT YET IN...BUT WE STILL BELIEVE THERE IS A SLIM CHANCE FOR THUNDERSTORMS TO DEVELOP NORTHWARD ALONG THE DRY-LINE THIS EVENING...AND ALSO LATER TONIGHT AS THE PACIFIC COLD FRONT INTERACTS WITH THE DRY- LINE. SO...NO CHANGES TO THE ALREADY SMALL THUNDER CHANCES. RMCQUEEN && .PREV DISCUSSION... /ISSUED 658 PM CDT MON MAY 30 2011/ AVIATION... MODERATE LOW LEVEL SOUTHERLY FLOW WITH VFR CONDITIONS WILL PREVAIL AGAIN THIS FORECAST. THERE ARE...HOWEVER...SLIM CHANCES FOR THUNDERSTORMS TO EFFECT TAF SITES OVERNIGHT THAT WE WILL BE WATCHING. FIRST...DRY-LINE RUNNING FROM JUST EAST OF KLBB TO ABOUT 25 MILES WEST OF KCDS HAS CONVECTED WITH SHALLOW HIGH-BASED CUMULUS. LOW RISK OF A FEW THUNDERSTORMS DURING THE EVENING... MAINLY NORTHWEST OF KCDS AND ALSO SOUTH OF KLBB AS DRY-LINE RETREATS. ALSO...A SLIM CHANCE OF THUNDERSTORM DEVELOPMENT LATER TONIGHT AS A PACIFIC COLD FRONT EDGES EASTWARD SHORTLY AFTER MIDNIGHT. FINALLY... DEEPER MOISTURE SHOULD YIELD A HEALTHIER CUMULUS CLOUD FIELD TOMORROW AFTERNOON ALONG WITH SLIGHTLY BETTER CHANCE FOR AFTERNOON THUNDERSTORMS. RMCQUEEN PREV DISCUSSION... /ISSUED 322 PM CDT MON MAY 30 2011/ SHORT TERM... FIRE WEATHER AND LIMITED CHANCES FOR CONVECTION ASSOCIATED WITH THE EJECTION OF AN UA TROUGH OVER THE NORTHERN/CENTRAL PLAINS REMAIN OF CONCERN THROUGH THE SHORT TERM. AT 20Z...THE DRYLINE WAS ORIENTED FROM ROUGHLY SILVERTON TO BROWNFIELD. ADDITIONAL MIXING MAY HELP THE IT TO PROGRESS ANOTHER 30-45KM THROUGH LATE AFTERNOON. SATELLITE TRENDS SHOW A MODERATE CU FIELD ALONG/EAST OF THE DRYLINE WHERE INHIBITION HAS WEAKENED NOTABLY PER LAPS/RUC ANALYSIS. THUS AN ISOLATED THUNDERSTORM MAY INITIATE OVER THE EXTREME EASTERN SOUTH PLAINS/ROLLING PLAINS DURING THE NEXT 2-4HRS IF MODEST LIFT ASSOCIATED WITH THE DRYLINE CIRCULATION CAN PROVE TO BE SUFFICIENT. HOWEVER A LACK OF MEANINGFUL FORCING/ASCENT WILL LIKELY PRECLUDE DEVELOPMENT LOCALLY DURING THE DAYLIGHT HOURS. HIGH RESOLUTION MODELS CONTINUE TO SUGGEST THAT INCREASING CU OVER THE UPPER TRANS PECOS/WESTERN BASIN MAY MATURE INTO STORMS AND APPROACH THE SOUTHERN/SOUTHEAST ZONES THIS EVENING. ADDITIONALLY... HINTS OF CI ARE NOTED IN SOME MODELS OVER THE SOUTHERN SOUTH PLAINS/ROLLING PLAINS BETWEEN 03-06Z AS A PAC FRONT PUSHING SOUTHEAST IN WAKE OF THE PASSING UA TROUGH AXIS MERGES WITH THE DRYLINE. THIS MAY PROVE TO PRESENT THE DAY/S BEST CHANCE FOR RAIN... BUT PROBABILITIES WILL REMAIN AOB 20 TO 30 PERCENT. SAID FRONT WILL PUSH SOUTH OF THE FA OVERNIGHT...BUT IS PROGGED TO RETREAT NORTHWARD DURING THE DAY TUESDAY AS RENEWED UA TROUGHINESS EVOLVES OVER THE U.S. WEST COAST. TUESDAY APPEARS TO OFFER THE BEST CHANCE OF RAIN WE/VE SEEN IN SOME TIME /30-40 PERCENT/ WITHIN MOISTENING UPSLOPE FLOW. YET...UA SUPPORT WILL BE MINIMAL WITH BUILDING HEIGHTS UNDER THE PERIPHERY OF AN EXPANDING SUBTROPICAL RIDGE OVER CENTRAL TEXAS. THUS DEEP LAYER SHEAR WILL BE WANING... BUT INSTABILITY WILL REMAIN SUFFICIENT TO WARRANT A RISK OF SEVERE WEATHER. LONG TERM... THE LONG TERM FORECAST WILL BE CHARACTERIZED BY A SUMMERTIME RIDGE AND A TROUGH TO THE WEST OF THE AREA. A WARM FRONT WILL LIFT NORTH TOMORROW EVENING SPREADING MOISTURE TO A LARGER PORTION OF WEST TEXAS. AN ELONGATED RIDGE WILL BE POSITIONED FROM WEST TEXAS THROUGH THE MID ATLANTIC STATES. A CHANCE OF THUNDERSTORMS WILL EXIST JUST ABOUT EVERY EVENING THROUGH THURSDAY ACROSS THE HIGHER TERRAIN OF NEW MEXICO. SOME OF THESE STORMS WILL HAVE A CHANCE OF DRIFTING INTO THE AREA. THIS TREND COULD LAST THROUGH THE WEEKEND WITH THE UPPER RIDGE SHIFTING EAST AND A BROAD TROUGH TO THE WEST NEARING A BIT CLOSER. DIFFERENCES AMONG MODEL SOLUTIONS ENTER THE FORECAST TOWARDS THE END OF THE FORECAST PERIOD AS A CLOSED LOW DIVES INTO SOUTHERN CALIFORNIA. THERE COULD BE A CHANCE OF MORE WIDESPREAD PRECIPITATION BY THE MIDDLE OF NEXT WEEK BUT THIS FORECASTER IS NOT HOLDING HIS BREATH GIVEN THE MODEL DIFFERENCES AT THE MOMENT. TEMPERATURES WILL STAY ABOVE AVERAGE WITH STRONG POSITIVE HEIGHT ANOMALIES ASSOCIATED WITH THE RIDGE. AND FOR WHAT IT IS WORTH...THE NAEFS IS DEPICTING A PROLONGED PERIOD OF WARMTH THROUGH THE MIDDLE OF JUNE. JDV FIRE WEATHER... CRITICAL FIRE WEATHER IS ONGOING OVER THE WESTERN/CENTRAL SOUTH PLAINS...AND HAS ALREADY CONTRIBUTED TO AT LEAST TWO SIGNIFICANT FIRES. THESE CONDITIONS WILL PERSIST UNTIL EARLY EVENING WHEN SOUTHWESTERLY WINDS WILL BEGIN TO SUBSIDE...BUT OVERNIGHT RH RECOVERIES WILL BE VERY POOR. WINDS WILL VEER TOWARD THE NORTHWEST OVER ALL AREAS EXCEPT THE SOUTHERN ROLLING PLAINS BY MORNING. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 51 85 60 92 61 / 10 20 30 10 20 TULIA 54 85 64 91 65 / 10 20 30 10 10 PLAINVIEW 55 86 64 90 65 / 10 30 30 10 10 LEVELLAND 56 87 64 90 65 / 10 40 30 10 10 LUBBOCK 62 88 68 91 68 / 20 40 20 10 10 DENVER CITY 58 88 63 90 64 / 20 40 30 10 10 BROWNFIELD 59 86 65 90 66 / 20 40 20 10 10 CHILDRESS 69 91 68 96 68 / 20 30 20 10 0 SPUR 67 89 68 94 68 / 30 30 20 0 0 ASPERMONT 73 91 71 95 71 / 30 30 10 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>035-039>041. && 05/99
Hazardous weather outlook, May 30, 8:18 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 818 PM CDT MON MAY 30 2011 TXZ021>044-010130- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 818 PM CDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT CONVECTIVE ISOLATED THUNDERSTORMS MAY DEVELOP ALONG AND EAST OF A DRYLINE OVERNIGHT. IF STORMS DEVELOP...THEY WILL BRING THE THREATS OF LOCALLY DAMAGING WINDS AND LARGE HAIL. THE STRONGEST STORMS ARE POSSIBLE ALONG AND EAST OF A QUITAQUE TO RALLS TO TAHOKA LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS MAY BE ON-GOING ACROSS THE SOUTHERN SOUTH PLAINS AND ROLLING PLAINS TUESDAY MORNING...WITH STORMS EXPECTED TO EXPAND NORTHWARD TUESDAY AFTERNOON. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY OVERNIGHT...BUT MAY BE REQUESTED IF ORGANIZED SEVERE THUNDERSTORMS DEVELOP.
In the hours before
Special weather statement, May 30, 11:17 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1117 PM CDT MON MAY 30 2011 TXZ035-036-310445- CROSBY-LUBBOCK- 1117 PM CDT MON MAY 30 2011 ...STRONG THUNDERSTORM IN SOUTHEAST LUBBOCK COUNTY MOVING INTO WESTERN CROSBY COUNTY... AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEASTERN LUBBOCK COUNTY...NEAR RANSOM CANYON...MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MCZ
Special weather statement, May 30, 11:25 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1125 PM CDT MON MAY 30 2011 TXZ030-031-310500- FLOYD-MOTLEY- 1125 PM CDT MON MAY 30 2011 ...STRONG THUNDERSTORM IN SOUTHEAST FLOYD COUNTY ENTERING SOUTHWEST MOTLEY COUNTY... AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES SOUTHWEST OF MATADOR...MOVING NORTHEAST AT 35 MPH. DOUGHERTY IS IN THE PATH OF THIS STRONG THUNDERSTORM. PENNY SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MCZ
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 11:29 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd | 47 min |
| May 31, 12:00 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 60 min |
| May 31, 12:06 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 54 min |
| May 31, 12:13 AM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 47 min |
| May 31, 12:58 AM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 47 min |
| May 31, 1:02 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, King | 26 min |
| May 31, 6:50 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.